Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 238, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 7, 2021, 6:12 PM CDT for Texas County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 6:12 PM CDT (23:12 UTC)
- Expired
- Aug 7, 2021, 7:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Texas County, OK
The radar
The Dodge City radar (KDDC), 159 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -591 J/kg
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
975
WUUS54 KAMA 072312
SVRAMA
OKC139-080015-
/O.NEW.KAMA.SV.W.0238.210807T2312Z-210808T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
612 PM CDT Sat Aug 7 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northern Texas County in the Panhandle of Oklahoma...
* Until 715 PM CDT.
* At 612 PM CDT, a severe thunderstorm was located 6 miles northwest
of Hough, or 10 miles southeast of Wilburton, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Hooker, Tyrone and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3679 10104 3677 10186 3699 10187 3700 10106
TIME...MOT...LOC 2312Z 266DEG 23KT 3694 10166
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:04 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 7, 2:04 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 204 PM CDT Sat Aug 7 2021 .SHORT TERM...This afternoon through Tomorrow... Closely watching surface obs and satellite trends this afternoon as strong to severe thunderstorms are possible this afternoon into the early evening hours for a good portion of the Panhandles. Latest obs as we go into the early afternoon hours shows widespread Td values ranging from the mid 50s in the west to lower and mid 60s in the east. Although not an abundant amount of moisture, especially aloft in the vertical profiles, there should be suffice moisture for showers and thunderstorms to develop. Also watching a cold front now entering the far western Oklahoma Panhandle where surface convergence ahead of the front is noted in the northwestern Panhandles with some light showers that did develop along the boundary back in the late morning hours. Further aloft and back to the west, a H500 perturbation continues to move SE into northern NM where Cu's are starting to develop across parts of the Sangre de Cristos range. Going further into the afternoon hours, latest hi-res guidance in-conjunction with obs trends indicate storms will likely develop across the northwest Panhandles as the main H500 perturbation will assist to advect a good, but rather narrow corridor of theta-e values north into the north central Panhandles. In- conjunction with a 1.5 PVU wall displacing to the SE just ahead of the main perturbation, this will help to amplify the main trough as it move towards the Panhandles. As a result, an increase of effective shear to values around 30-35 kts across the northwest and north central Panhandles should take place. This will help to develop more organized convection just ahead of the main cold front. In particular, between 21Z and 00Z Sunday will be the time window where the highest chances of SB convection is possible. Mean CAPE values of 1000-1500 J/kg between latest data shows suffice instability for thunderstorms to develop. Although better ingredients for thunderstorms will mainly confined north of the Panhandles, the previously indicated time window will be most ideal for multi-cell and even a chance of some transient supercells to initially develop from an area from Adrian NE towards Eva and moves east throughout the afternoon and early evening hours. Strong to severe storms will be possible. Damaging wind gusts will be the main hazard as DCAPE values approach 2000 J/kg in some locations ahead of the front. Some large hail is also possible, especially if rotating updrafts in transient supercells can get established early on. LCL heights on average will be over 2000 m across all of the Panhandles where deep inverted-V profiles also support damaging wind gusts. Continuing past 02-03Z, further east into the eastern Panhandles, latest log-p profiles shows a prominent cap in place. Thunderstorms will be possible across the eastern Panhandles later this evening. However, unless generated from a progressive outflow boundary and/or cold pool, storms later this evening should remain elevated and remain below severe limits, but will watch trends closely. Storms should diminish and/or exit the Panhandles by 06Z Sunday. Another hot day in store for the Panhandles tomorrow with dry conditions returning. High temperatures will range from the lower 90s to near 100 degrees. Meccariello && .LONG TERM...Sunday night through Friday An upper ridge will build in over the Panhandles Sunday night through Tuesday. Shortwave trough expected to push across the Panhandles late Tuesday and Tuesday night. Scattered convection possible across the forecast area late Tuesday afternoon through Tuesday night which may linger into Wednesday morning. Perturbations associated with upper trough Wednesday afternoon into Wednesday night will allow for another round of scattered convection across much of the Panhandles. Continued shortwave troughing across the central Plains states into the Panhandles late next week will allow for additional rounds of convection late Thursday into Thursday night and again Friday afternoon into Friday night. Lee surface trough across eastern Colorado and eastern New Mexico Sunday night into Monday will allow for much warmer or hot conditions with downsloping southwesterly winds early this week. Surface low over eastern Colorado Monday night will track southward and approach the Panhandles as a cold front pushes south and east across Kansas and Colorado by Tuesday. Cold front forecast to push into the northern Panhandles Tuesday morning and then become stationary or quasi-stationary across the northwest half of the forecast area by Tuesday evening. Another frontal boundary pushes south and east and approaches the Panhandles late next week. After above normal temps Monday, near normal conditions are expected by late next week. Schneider && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 67 96 70 99 72 / 30 5 5 5 0 Beaver OK 65 97 70 101 74 / 30 5 0 0 5 Boise City OK 59 92 62 99 66 / 10 0 0 0 5 Borger TX 69 100 74 104 76 / 30 5 0 0 5 Boys Ranch TX 66 97 69 101 73 / 20 0 0 5 5 Canyon TX 67 96 69 98 71 / 30 10 5 5 0 Clarendon TX 69 95 72 96 73 / 20 5 5 0 0 Dalhart TX 59 93 62 98 66 / 20 0 0 5 5 Guymon OK 62 97 66 103 71 / 20 0 0 0 5 Hereford TX 66 97 68 100 70 / 20 5 5 5 5 Lipscomb TX 67 97 72 99 74 / 30 5 5 0 5 Pampa TX 67 95 70 97 72 / 30 5 5 0 0 Shamrock TX 69 96 72 97 73 / 20 5 5 0 0 Wellington TX 71 98 73 99 74 / 20 5 5 0 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/11
Hazardous weather outlook, Aug 7, 4:07 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 407 PM CDT Sat Aug 7 2021 OKZ001>003-TXZ001>020-317-081100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 407 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible this afternoon and tonight across most of the Oklahoma and Texas Panhandles. A few storms may become strong to severe, with large hail to around the size of quarters and damaging winds of 60 to 70 mph the primary hazards. A Severe Thunderstorm Watch is in effect until 9 PM for the Oklahoma Panhandle and most of the northern Texas Panhandle. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Tuesday evening through Friday across most of the Oklahoma and Texas Panhandles. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation expected through this evening. Schneider
In the hours before
Special weather statement, Aug 7, 4:26 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Amarillo TX
426 PM CDT Sat Aug 7 2021
OKZ001-072200-
Cimarron OK-
426 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of western Cimarron
County through 500 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Wheeless, or 17 miles northeast of Clayton, moving
northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kenton, Wheeless, Black Mesa Park and Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3699 10252 3650 10253 3650 10300 3700 10300
TIME...MOT...LOC 2126Z 244DEG 16KT 3666 10300
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Aug 7, 4:58 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Amarillo TX
458 PM CDT Sat Aug 7 2021
OKZ001-002-072230-
Cimarron OK-Texas OK-
458 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northwestern Texas
and central Cimarron Counties through 530 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Keyes, or 15 miles west of Elkhart, moving east at
25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Keyes, Eva, Kenton, Griggs, Black Mesa Park and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
&&
LAT...LON 3699 10187 3675 10182 3650 10230 3650 10238
3690 10244 3682 10300 3700 10300
TIME...MOT...LOC 2157Z 251DEG 23KT 3692 10216
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Aug 7, 5:29 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Amarillo TX
529 PM CDT Sat Aug 7 2021
TXZ011-016-072300-
Deaf Smith TX-Oldham TX-
529 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Oldham
and northeastern Deaf Smith Counties through 600 PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Adrian, or 9 miles southwest of Vega, moving east
at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vega and Wildorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3509 10267 3527 10266 3536 10217 3502 10217
TIME...MOT...LOC 2229Z 274DEG 18KT 3518 10258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LFMLocal storm report, Aug 7, 5:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
552 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 NNE STURGIS 36.91N 102.04W
08/07/2021 E0.88 INCH CIMARRON OK EMERGENCY MNGR
EMERGENCY MANAGER RAN INTO ACCUMULATING HAIL
COUPLE INCHES DEEP COVERING THE GROUND
COMPLETELY. LARGEST HAIL STONE WAS ESTIMATED
AROUND NICKELS. HOWEVER, THIS WAS FROM
INSIDE THE CAR.
&&
TLHSpecial weather statement, Aug 7, 6:05 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
605 PM CDT Sat Aug 7 2021
OKZ002-072330-
Texas OK-
605 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northwestern Texas
County through 630 PM CDT...
At 604 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Hough, or 10 miles south of Wilburton, moving east
at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eva and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Oklahoma.
&&
LAT...LON 3677 10126 3677 10197 3699 10185 3700 10125
TIME...MOT...LOC 2304Z 266DEG 25KT 3692 10172
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Aug 7, 6:09 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Amarillo TX
609 PM CDT Sat Aug 7 2021
TXZ016-072345-
Deaf Smith TX-
609 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern Deaf
Smith County through 645 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Simms, or 12 miles south of Vega, moving east at 30
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Deaf
Smith County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3492 10263 3519 10258 3518 10217 3492 10217
TIME...MOT...LOC 2308Z 266DEG 25KT 3507 10249
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:26 PM CDT | Special Weather Statement | AMA | Cimarron | 34 min |
| Aug 7, 4:39 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 66 min |
| Aug 7, 4:58 PM CDT | Special Weather Statement | AMA | Cimarron | 32 min |
| Aug 7, 5:09 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 51 min |
| Aug 7, 6:05 PM CDT | Special Weather Statement | AMA | Texas | 25 min |
| Aug 7, 6:45 PM CDT | Special Weather Statement | AMA | Texas | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.